Drought, McCurtain
- When
- November 1, 12:00 AM CST to November 22, 12:00 AM CST
- Where
- McCurtain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Drought conditions continued through the first half of November but some beneficial rainfall fell across Southeast Oklahoma during the month. Rainfall accumulation for the month of November totaled between 4 to 8 inches across McCurtain County, Oklahoma with some isolated 10 to 12 inch amounts across the extreme northern portion of McCurtain County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions continued through the first half of November but some beneficial rainfall fell across Southeast Oklahoma during the month. Rainfall accumulation for the month of November totaled between 4 to 8 inches across McCurtain County, Oklahoma with some isolated 10 to 12 inch amounts across the extreme northern portion of McCurtain County. As a result, McCurtain County, Oklahoma fell below their D2 Severe Drought classification on November 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:43 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 943 PM CDT MON OCT 31 2011 .DISCUSSION... ANOTHER COOL AND MOSTLY CLEAR NIGHT IS EXPECTED ACROSS THE FOUR STATE AREA. A FEW MID OR HIGH LEVEL CLOUDS MAY AFFECT THE NRN HALF OF THE CWA AFTER MIDNIGHT AS A WEAK S/W TROUGH TRAVERSES THE REGION IN THE ZONAL FLOW ALOFT. MADE SOME SMALL CHANGES AND ADJUSTED LOWERED MIN TEMP GRIDS IN A COUPLE OF THE MORE LOCALLY COOLER LOCATIONS...SUCH AS KELD AND KDEQ. NO OTHER CHANGES WERE MADE. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /09/ && .AVIATION... NOT MUCH CHANGE COMING IN THE 06Z TAF PACKAGE...AS SKC AND NEAR CALM WINDS WILL BE COMMON OVERNIGHT AT AREA TERMINALS. WINDS WILL BECOME MORE SOUTHERLY TOMORROW AROUND 5 TO 10 KTS...AS SURFACE HIGH PRESSURE SHIFTS EAST. VSBY SHOULD REMAIN P6SM THROUGHOUT THE PERIOD. /11/ && .PREV DISCUSSION... /ISSUED 228 PM CDT MON OCT 31 2011/ DISCUSSION... HIGH PRESSURE PATTERN CONTINUING ACROSS REGION. CIRRUS CLOUDS THAT ACCOMPANIED WEAK COLD FRONT LAST NIGHT EXITED AREA AND SATELLITE IS CLEAR SO KEEPING AREA MOSTLY CLOUD FREE...UNTIL SOUTHERLY FLOW BRINGS SOME MORNING LOW CLOUDS BACK INTO AREA WED MORNING. A SUBTLE WARMING TREND IN SHORT TERM WITH NAM AND GFS MOS IN GOOD AGREEMENT. GFS HAS COME MORE IN LINE WITH FASTER NAM AND ECMWF SOLUTIONS...FLATTENING OUT TROUGH TO THE WEST AND THUS BRINGING IT ACROSS AREA FASTER WED NIGHT...AND ALSO BRINGING COLD FRONT THROUGH QUICKER AS WELL. LEAVING IN CHANCE POPS...WITH HIGHER 50 PERCENT OVER SW AR...CLOSER TO THE UPPER LOW WED NIGHT. HOWEVER...RAINFALL AMOUNTS MAY BE MEAGER...AND INSTABILITY DOES NOT APPEAR SUFFICIENT TO SUPPORT SVR STORMS. BACKED OFF TO JUST EMBEDDED THUNDER. MODELS NOW HINTING AT A PATTERN CHANGE WITH THE FOLLOWING SYSTEM DIGGING MORE...CREATING A DEEP SW FLOW...POSSIBLY STALLING A FRONT OVER THE AREA LATER NEXT WEEKEND...THROUGH END OF FCST PERIOD. FOR NOW...KEEPING POPS LOW THRU EXTENDED AS MODELS NOT IN AGREEMENT WITH PLACEMENT OF FRONT...AND TIMING OF SHORTWAVES IN SW FLOW NOT KNOWN. && .PRELIMINARY POINT TEMPS/POPS... SHV 45 76 49 78 50 / 0 0 10 10 40 MLU 42 76 46 78 53 / 0 0 10 10 40 DEQ 37 75 43 75 47 / 0 0 10 20 40 TXK 45 75 48 75 47 / 0 0 10 10 40 ELD 39 74 44 76 50 / 0 0 10 10 50 TYR 47 78 54 78 45 / 0 0 10 10 30 GGG 45 78 51 78 47 / 0 0 10 10 30 LFK 44 79 52 79 49 / 0 0 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT MON OCT 31 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AS AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED COLD FRONT MOVE THROUGH THE REGION. THE THREAT FOR STRONG TO SEVERE STORMS APPEARS TO BE LIMITED WITH THIS SYSTEM...AND SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349547.